Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 61, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 6:23 PM CST for Cotton County, Oklahoma; Clay County, Texas. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 7, 2000, 6:23 PM CST (00:23 UTC)
- Expired
- Mar 7, 2000, 7:15 PM CST
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cotton County, OK, Clay County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 6:24 PM CST | Thunderstorm Wind | Charlie, TX | A storage shed was damaged, and power lines were downed. |
| Mar 7, 6:30 PM CST | Hail 0.88 | Walters, OK | |
| Mar 7, 6:30 PM CST | Thunderstorm Wind 69 E | Hulen, OK | |
| Mar 7, 6:34 PM CST | Thunderstorm Wind | Petrolia, TX | The roof of a barn was blown off. |
| Mar 7, 6:39 PM CST | Hail 0.88 | Henrietta, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 5:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 080024
SVROKC
OKC033-TXC077-080115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CST TUE MAR 7 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHERN TEXAS
COTTON COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 715 PM CST
* AT 623 PM CST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM WALTERS... TO HENRIETTA... TO
BLUEGROVE. THE STORMS WERE MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE...BYERS...
CHARLIE...HENRIETTA...JOLLY...JOY...PETROLIA AND TEMPLE
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
THIS THUNDERSTORM MAY PRODUCE WEAK...SHORT LIVED TORNADOES ALONG ITS
LEADING EDGE. WIND SPEEDS WITH ANY TORNADO ARE NOT LIKELY TO GREATLY
EXCEED THOSE OF THE STRAIGHT LINE WINDS OF THE THUNDERSTORM.
LAT...LON 3422 9848 3355 9831 3355 9800 3415 9813
3445 9820What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 7, 3:35 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CST TUE MAR 7 2000 SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC DISCUSSIONS ALREADY ISSUED. ZONES WILL NATURALLY BE WORDED WITH SEVERE STORM TERMINOLOGY FOR TONIGHT. AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO SOUTHWEST AND BEGIN TO INCREASE. IT APPEARS THAT WINDS TOMORROW WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH HIGH WIND WARNING SPEEDS IN THE NORTHWEST. WILL ISSUE A WIND ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT. TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT THAN TONIGHT. FCSTID = 23 = CMS OKC 52 70 45 65 / 90 0 0 0 HBR 49 72 42 67 / 100 0 0 0 SPS 52 75 45 72 / 80 0 0 0 GAG 46 68 35 58 / 100 10 0 0 PNC 50 68 42 60 / 90 10 10 0 DUA 53 71 45 73 / 80 0 0 0 .OUN... OK...WIND ADVISORY ALL ZONES ON WEDNESDAY. TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.
In the hours before
Local storm report, Mar 7, 5:28 PM CST, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM 4 E MANGUM OK WIND DAMAGE
03/07/00 GREER BARN BLOWN AWAY
EOC REPORT
0500 PM SE MANGUM OK WIND DAMAGE
03/07/00 GREER LARGE LIMBS DOWN
EOC REPORT
0453 PM 3 E MANGUM OK WIND DAMAGE
03/07/00 GREER 4 BARNS AND
TRAILER DESTROYED
EOC REPORT
0455 PM 3 E GRANITE OK WIND DAMAGE
03/07/00 GREER SMALL CAR BLOWN OFF
ROAD
EOC REPORT
0456 PM 3 W ALTUS LAKE OK WIND DAMAGE
03/07/00 GREER PICKUP BLOWN OFF ROAD
AND TURNED OVER
EOC REPORT
0500 PM 7 SEYMOUR TX 60 MPH WIND GUST
03/07/00 BAYLOR 1.0" HAIL
SPOTTER REPORT
KTLocal storm report, Mar 7, 5:44 PM CST, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 4 0N DUKE OK 1.50 INCH HAIL
03/07/00 JACKSON SPOTTER REPORT
KTLocal storm report, Mar 7, 5:56 PM CST, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 3 dW ROCKY OK WIND DAMAGE
03/07/00 WASHITA POWER POLES DOWN
MEDIA REPORT
KTLocal storm report, Mar 7, 6:16 PM CST, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM 5 E ALTUS OK 79 MPH WIND GUST
03/07/00 JACKSON HAM RADIO REPORT
KTLocal storm report, Mar 7, 6:19 PM CST, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 PM 7 E ALTUS OK .88 INCH HAIL
03/07/00 JACKSON EOC REPORT
0525 PM 8 SE ELECTRA TX .88 INCH HAIL
03/07/00 WICHITA HAM RADIO REPORT
0543 PM 10 W ARCHER CITY TX .75 INCH HAIL
03/07/00 ARCHER HAM RADIO REPORT
0551 PM ARCHER CITY TX .75 INCH HAIL
03/07/00 ARCHER HAM RADIO REPORT
0503 PM 5 S LONE WOLF OK .75 INCH HAIL
03/07/00 KIOWA HAM RADIO REPORT
0500 PM 1 S LONE WOLF OK 60 MPH WIND GUST
03/07/00 KIOWA HAM RADIO REPORT
0506 PM LONE WOLF OK 1.00 INCH HAIL
03/07/00 KIOWA HAM RADIO REPORT
0510 PM LONE WOLF OK 1.75 INCH HAIL
03/07/00 KIOWA HAM RADIO REPORT
0539 PM GOTEBO OK .88 INCH HAIL
03/07/00 KIOWA HAM RADIO REPORT
0605 PM BURKBURNETT TX .75 INCH HAIL
03/07/00 WICHITA HAM RADIO REPORT
0549 PM 4 S GOTEBO OK .75 INCH HAIL
03/07/00 KIOWA HAM RADIO REPORT
0457 PM 8 S VERNON TX 1.00 INCH HAIL
03/07/00 WILBARGER HAM RADIO REPORT
0507 PM OKLAUNION TX 1.00 INCH HAIL
03/07/00 WILBARGER HAM RADIO REPORT
0617 PM LAWTON OK 70 MPH WIND GUST
03/07/00 COMANCHE HAM RADIO REPORT
0615 PM LAWTON OK 1.75 INCH HAIL
03/07/00 COMANCHE HAM RADIO REPORT
0605 PM FAXON OK 62 MPH WIND GUST
03/07/00 COMANCHE HAM RADIO REPORT
0556 PM ARCHER CITY TX 1.75 INCH HAIL
03/07/00 ARCHER HAM RADIO REPORT
KTSpecial weather statement, Mar 7, 6:20 PM CST, 3 minutes before
OKZ004-009-010-014>016-021-022-033>037-TXZ083>085-087-088-080050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 620 PM CST TUE MAR 7 2000 TORNADO WATCH NUMBER 71...IN EFFECT FOR PORTIONS OF WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS UNTIL 7 PM...HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN OKLAHOMA...HARPER...ELLIS...WOODWARD... ROGER MILLS...DEWEY...BECKHAM...WASHITA...HARMON...JACKSON...AND TILLMAN...AND IN TZEXAS...HARDEMAN...FOARD...KNOX...WILBARGER... AND BAYLOR. THE SEVERE WEATHER THREAT HAS MOVED OUT OF THESE COUNTIES. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:10 PM CST | Tornado Warning | OUN | Comanche | 35 min |
| Mar 7, 6:21 PM CST | Severe Thunderstorm Warning | OUN | Blaine | 39 min |
| Mar 7, 6:36 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 54 min |
| Mar 7, 6:40 PM CST | Severe Thunderstorm Warning | OUN | Grady, Stephens | 65 min |
| Mar 7, 6:40 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 65 min |
| Mar 7, 7:03 PM CST | Tornado Warning | OUN | Canadian | 27 min |
| Mar 7, 7:24 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 66 min |
| Mar 7, 7:24 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 66 min |
| Mar 7, 7:28 PM CST | Severe Thunderstorm Warning | OUN | Garvin | 62 min |
| Mar 7, 7:35 PM CST | Severe Thunderstorm Warning | OUN | Carter | 55 min |
| Mar 7, 7:40 PM CST | Severe Thunderstorm Warning | OUN | Logan | 50 min |
| Mar 7, 7:58 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| Mar 7, 8:16 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie | 59 min |
| Mar 7, 8:20 PM CST | Severe Thunderstorm Warning | OUN | Noble, Payne | 40 min |
| Mar 7, 8:54 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 51 min |
| Mar 7, 9:44 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.